Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 28, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 6, 2017, 9:15 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 7, 2017, 1:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
857 WHUS73 KGRB 070215 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT THU APR 6 2017 ...GUSTY NORTH WINDS CONTINUE INTO FRIDAY MORNING... .GUSTY NORTH WINDS WILL CONTINUE INTO FRIDAY MORNING...AS A LOW PRESSURE SYSTEM PASSES ACROSS THE EASTERN GREAT LAKES. THE PERSISTENT NORTH WINDS WILL CONTINUE TO PRODUCE LARGE WAVES THROUGH LATE THIS EVENING THEN WAVES WILL SUBSIDE OVERNIGHT INTO FRIDAY. LMZ521-522-070900- /O.CAN.KGRB.GL.W.0006.000000T0000Z-170407T0900Z/ /O.NEW.KGRB.SC.Y.0028.170407T0215Z-170407T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 915 PM CDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS... DIMINISHING TO 10 TO 20 KNOTS EARLY FRIDAY MORNING. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-071015- /O.CAN.KGRB.GL.W.0006.000000T0000Z-170407T0900Z/ /O.NEW.KGRB.SC.Y.0028.170407T0215Z-170407T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 915 PM CDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS... DIMINISHING TO 10 TO 20 KNOTS LATE FRIDAY MORNING. * WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
3 follow-up statements
237 WHUS73 KGRB 070912 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CDT FRI APR 7 2017 ...WINDS AND WAVES SUBSIDING THIS MORNING... .GUSTY NORTH WINDS AND WAVES WILL SUBSIDE THIS MORNING, AS LOW PRESSURE MOVES THROUGH THE EASTERN GREAT LAKES. LMZ521-522-071015- /O.EXP.KGRB.SC.Y.0028.000000T0000Z-170407T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 412 AM CDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED ON THE BAY, SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LMZ541>543-071715- /O.EXT.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 412 AM CDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...10 TO 20 KNOTS WITH A FEW HIGHER GUSTS EARLY THIS MORNING. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY MIDDAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
562 WHUS73 KGRB 071447 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 947 AM CDT FRI APR 7 2017 ...HIGHER WAVES THROUGH THE MORNING... .GUSTY NORTH WINDS HAVE DECREASED THIS MORNING. WAVES WILL CONTINUE TO SUBSIDE THROUGH THE MORNING AND EARLY AFTERNOON AS LOW PRESSURE MOVES FAR EAST OF THE GREAT LAKES. LMZ541>543-071800- /O.CON.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 947 AM CDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY MIDDAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
724 WHUS73 KGRB 071801 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 101 PM CDT FRI APR 7 2017 ...WINDS AND WAVES HAVE SUBSIDED... .HIGH PRESSURE BUILDING INTO THE WESTERN GREAT LAKES HAS WEAKENED WINDS AND SUBSIDED WAVES BELOW SMALL CRAFT ADVISORY CONDITIONS. LMZ541>543-071915- /O.EXP.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 101 PM CDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 6:21 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 6, 6:21 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 621 PM CDT Thu Apr 6 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 251 PM CDT Thu Apr 6 2017 Winds will diminish tonight as deep low pressure over upstate New York moves further away, and surface high pressure moves in from the northern Plains. Lows will be close to normal for this time of the year. Sunny skies and mild temperatures expected Friday with low relative humidity but light winds. .LONG TERM...Friday Night Through Thursday Issued at 251 PM CDT Thu Apr 6 2017 The upper level ridge will slide east of the area Saturday, gradually giving way to a surge of warm air, especially at the mid levels. Moisture will begin to build in near the surface Saturday afternoon, but with drying mid layers, currently still expect any precipitation potential to be well capped until the overnight hours, when a couple showers could kick up in the far northeast. Sunday will then feature temperatures well above normal before the cold front moves through later in the afternoon and kicks off a better round of precipitation. Convective parameters still feature 0-6 km shear values of 40 to 50 knots, total totals of 50 to 55 and steep mid level (700-500mb) lapse rates, supporting the development of some potential thunderstorms. The best chance for some thunder and possibly stronger storms with this system will be Sunday night into Monday morning, however, the forcing along the front is not particularly strong or well defined and the large warm and dry layer aloft will help limit severe potential. Additional rainfall in the form of occasional showers then follows Monday and into Tuesday morning as this system occludes and heads off to the east. Wednesday is expected to be mostly dry as high pressure follows under a weak ridge before the next shortwave carries the next possible system in on Thursday next week. Temperatures are expected to be well above normal, into the 60s and possibly lower 70s, for much of the weekend, before cooling back closer to normal by the middle of next week. && .AVIATION...for 00Z TAF Issuance Issued at 608 PM CDT Thu Apr 6 2017 Mostly clear skies expected through Friday. Gusty north surface winds expected through sunset this evening. Low level wind shear could effect light aircraft tonight with light north surface winds and north winds around 30 knots at 1000 ft agl. && .MARINE... Issued at 251 PM CDT Thu Apr 6 2017 North winds will gust to gale force through the evening hours and then diminish. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Uhlmann AVIATION.......Kurimski MARINE.........RDM
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 256 PM CDT Thu Apr 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 256 PM CDT Thu Apr 6 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of thunderstorms Sunday afternoon and Sunday night. Some of these storms could be on the strong side with small hail, gusty winds and locally heavy rainfall. Stay tuned over the next few days to monitor the severe weather potential. There is a chance of thunderstorms on Monday across central and northeast Wisconsin. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 256 PM CDT Thu Apr 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Northerly gales will continue through late tonight, with conditions hazardous to small craft continuing into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms may pose a hazard to mariners late Sunday afternoon into Monday. Some of the stronger storms could produce gusty winds and small hail, along with cloud to water lightning strikes. Warm moist air over the lake may produce some fog overnight Sunday into Monday. Wind gusts behind the front on Monday may pose a hazard to mariners. Stay tuned for future updates. RDM/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:40 PM CDT | Small Craft Advisory | GRB | 61 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.